Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 17, NWS Las Vegas, NV

July 5, 2020Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jul 5, 2020, 1:35 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jul 7, 2020, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2020, 1:35 PM PDT (20:35 UTC)
In effect from
Jul 7, 2020, 10:00 AM PDT
Expired
Jul 7, 2020, 8:00 PM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4224 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

866 
WWUS85 KVEF 052035
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
135 PM PDT Sun Jul 5 2020

AZZ101-102-NVZ461-463>466-060445-
/O.UPG.KVEF.FW.A.0010.200707T1700Z-200708T0300Z/
/O.NEW.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
135 PM PDT Sun Jul 5 2020 /135 PM MST Sun Jul 5 2020/

...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 8 PM
PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 10 AM PDT /10 AM MST/ to 8 PM
PDT /8 PM MST/ Tuesday. The Fire Weather Watch is no longer in
effect. 


* TIMING...10 AM PDT/MST to 8 PM MDT/MST Tuesday.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning or other outdoor activities that may result in
  sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
8 follow-up statements
013 
WWUS85 KVEF 052131
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
231 PM PDT Sun Jul 5 2020

AZZ101-102-NVZ461-463>466-061200-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
231 PM PDT Sun Jul 5 2020 /231 PM MST Sun Jul 5 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH...

* TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
414 
WWUS85 KVEF 060856
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
156 AM PDT Mon Jul 6 2020

AZZ101-102-NVZ461-463>466-062300-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Lake Mead NRA/Colorado River-AZ side-
Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
156 AM PDT Mon Jul 6 2020 /156 AM MST Mon Jul 6 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH...

* TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
159 
WWUS85 KVEF 060916
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
216 AM PDT Mon Jul 6 2020

AZZ102-062300-
/O.NEW.KVEF.FW.A.0011.200708T1700Z-200709T0300Z/
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Northwest Deserts/Northwest Plateau-
216 AM MST Mon Jul 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
TUESDAY FOR STRONG WINDS AND LOW RH...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RH...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Wednesday morning through
Wednesday evening. 

* TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday for Red Flag
  Warning. 10 AM PDT/MST to 8 PM PDT/MST Wednesday for Fire
  Weather Watch.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

AZZ101-NVZ461-463>466-062300-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
216 AM PDT Mon Jul 6 2020 /216 AM MST Mon Jul 6 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH...

* TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
765 
WWUS85 KVEF 061953
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1253 PM PDT Mon Jul 6 2020

AZZ102-071100-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
/O.CON.KVEF.FW.A.0011.200708T1700Z-200709T0300Z/
Northwest Deserts/Northwest Plateau-
1253 PM MST Mon Jul 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
TUESDAY FOR STRONG WINDS AND LOW RH...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RH...

* TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday for Red Flag 
  Warning. 10 AM PDT/MST to 8 PM PDT/MST Wednesday for Fire 
  Weather Watch. 

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.
  Confidence is higher that the strong winds will occur on 
  Tuesday than on Wednesday.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

AZZ101-NVZ461-463>466-071100-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1253 PM PDT Mon Jul 6 2020 /1253 PM MST Mon Jul 6 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH...

* TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
367 
WWUS85 KVEF 062026
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
126 PM PDT Mon Jul 6 2020

AZZ102-071100-
/O.UPG.KVEF.FW.A.0011.200708T1700Z-200709T0300Z/
/O.NEW.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Northwest Deserts/Northwest Plateau-
126 PM MST Mon Jul 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
TUESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MST Wednesday. This
replaces the Fire Weather Watch which had been in effect. 

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of 
strong winds...low relative humidity...and warm temperatures can 
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ461-463>466-071100-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
126 PM PDT Mon Jul 6 2020 /126 PM MST Mon Jul 6 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND 466...

* TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
615 
WWUS85 KVEF 071053
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
353 AM PDT Tue Jul 7 2020

AZZ102-072300-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
/O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/
Northwest Deserts/Northwest Plateau-
353 AM MST Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 
AM TO 8 PM MST WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE 
WEATHER ZONE 102...

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ461-463>466-072300-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
353 AM PDT Tue Jul 7 2020 /353 AM MST Tue Jul 7 2020/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW RH FOR FIRE WEATHER ZONES 101, 461, 463, 464, 465, AND
466...

* TIMING...10 AM PDT/MST to 8 PM PDT/MST Tuesday.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
206 
WWUS85 KVEF 071646
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
946 AM PDT Tue Jul 7 2020

AZZ102-080300-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
/O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/
Northwest Deserts/Northwest Plateau-
946 AM MST Tue Jul 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST 
WEDNESDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

* TIMING...Until 8 PM MST today, and 10 AM MST to 8 PM MST
  Wednesday.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ461-463>466-080300-
/O.CON.KVEF.FW.W.0017.200707T1700Z-200708T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
946 AM PDT Tue Jul 7 2020 /946 AM MST Tue Jul 7 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
101, 461, 463, 464, 465, AND 466...

* TIMING...Until 8 PM PDT/MST today.

* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
864 
WWUS85 KVEF 080259
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
759 PM PDT Tue Jul 7 2020


AZZ102-081700-
/O.EXP.KVEF.FW.W.0017.000000T0000Z-200708T0300Z/
/O.CON.KVEF.FW.W.0018.200708T1700Z-200709T0300Z/
Northwest Deserts/Northwest Plateau-
759 PM MST Tue Jul 7 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR 
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102......RED FLAG 
WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY FOR 
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...


* WIND...Southwest winds 15 to 25 MPH with gusts to 35 MPH.

* HUMIDITY...5 to 10 percent with poor overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning or other outdoor activities that may result 
  in sparks or flames are not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-NVZ461-463>466-080400-
/O.EXP.KVEF.FW.W.0017.000000T0000Z-200708T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lincoln County/Ely Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
759 PM PDT Tue Jul 7 2020 /759 PM MST Tue Jul 7 2020/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101,
461, 463, 464, 465, AND 466...

Winds are quickly decreasing below criteria with sunset, so the
Red Flag Warning is being allowed to expire. However, poor
recovery is expected tonight, so caution is still advised.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 5, 10:40 AM PDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 5, 10:40 AM PDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1040 AM PDT Sun Jul 5 2020

.SYNOPSIS...Dry conditions, breezy afternoons and temperatures
hovering around seasonal averages will persist for the remainder of
the weekend and through the work week. Winds will peak on Tuesday
resulting in increased fire danger.
&&

.UPDATE...No updates needed this morning, with clear skies, light
afternoon breezes and temperatures running within a few degrees of
seasonal averages.
&&

.DISCUSSION...Today through next Sunday.

The pattern that will carry out the remainder of the holiday weekend
and persist through the work week will create a "copy and paste"
forecast. In other words, very little day-to-day change is expected
with the exception of the magnitude of afternoon breezes.

An area of high pressure will build and linger to our southeast.
Meanwhile, a parade of troughs will pass to our north. Sandwiched in
between these two phenomena, our region will experience both warm
temperatures and breezy afternoons.

Afternoon highs will hover 3-5 degrees above seasonal averages
through the forecast period. Though these temperatures remain below
Excessive Heat Warning criteria, the lower deserts and valleys will
experience afternoon highs well into the triple-digits. As a result,
heat-related precautions should still be taken, particularly for
sensitive populations and those in town for the holiday who aren't
accustomed to the heat. These precautions include but are not
limited to wearing light-colored, loose-fitting clothing, limiting
outdoor activity to the cooler parts of the day and staying hydrated.

Breezy afternoons will result from passing shortwaves to our north.
The most potent of the shortwaves will pass through on Tuesday,
which will be our windiest day with gusts 30-35 mph expected,
particularly in the higher elevations. These gusts coupled with
relative humidities in the single-digits will increase the risk of
fire danger Tuesday afternoon. As a result, a Fire Weather Watch is
in place for Mohave, Clark and Lincoln counties, which remains in
good shape. Decided to hold off on upgrading to a Red Flag Warning
for now. Despite critical RH values, just 2 ECMWF Ensemble members
indicate winds will gust to 35 mph with the ECM MOS Guidance showing
90th percentile winds only as high as 25 mph. The larger concern
will be the sustained winds of 20 mph throughout the afternoon. Over
the next few shifts, we will continue to look at local hi-res models
as well as assess potential impacts to determine if an upgrade is
warranted.

This weather pattern is expected to continue for the majority of the
forecast period. The end of next weekend into the following work
week has quite a bit of uncertainty. Depending on the location of
this meandering high pressure, we will either remain a continuous
dry, or we will see PWAT values in excess of 1" creep up the
Colorado River Valley as a monsoonal pattern works to set up.
&&

.FIRE WEATHER...Afternoon breezes and dry conditions will continue
this week, with winds peaking on Tuesday. As a result of increased
wildfire danger, a Fire Weather Watch remains in effect for portions
of southern Nevada and northwestern Arizona. Afternoon relative
humidity values will bottom out in the single digits with overnights
only recovering to the mid-to-upper teens.
&&

.AVIATION...For McCarran...Light southerly winds overnight will
become light and variable by morning. Southerly winds are expected
develop once again this afternoon at around 10 knots and a bit
stronger on Monday afternoon, closer to 15 knots. No significant
cloud cover is expected through the period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Winds will follow diurnal trends overnight through this
morning before south to southwest winds take over once again during
the afternoon generally at 10 to 15 kts. Slightly stronger winds
are expected on Monday afternoon from the south to southwest at
15-20 kts. No significant cloud cover is expected through the
period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Steele
DISCUSSION...Varian
AVIATION...Czyzyk

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Red Flag Warnings in Nevada, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.